Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 221, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 15, 2003, 6:31 PM EDT for Noble County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2003, 6:31 PM EDT (22:31 UTC)
- Expired
- Aug 15, 2003, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 135 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 152232 FFWPBZ OHC121-160130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 631 PM EDT FRI AUG 15 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... NOBLE COUNTY IN OHIO * UNTIL 930 PM EDT * AT 631 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED ALMOST THREE INCHES OF RAIN HAS FALLEN NEAR BELLE VALLEY IN THE PAST 90 MINUTES. * OTHER LOCATIONS IN THE WARNING INCLUDE...HOSKINSVILLE... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 3:25 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 15, 3:25 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 325 PM EDT FRI AUG 15 2003 WILL MAINTAIN SCT PRECIP TNGT AS WEAK SHRT/WV MOVES ESEWD ACROSS CWA IN WNW FLOW...COMBINED WITH INCREASING INSTABILITY/DIURNAL HEATING AND WITH PWS AOA 1.6, WILL ADD HVY DWPNRS AS ANOTHER MUGGY NGT WITH PATCHY DENSE FOG. AS UPPER RIDGE RETROGADES AND HOLDS OVER PLAINS SATURDAY, SIGNIFICANT SHRT/WV AND SFC COLD FRONT WILL SWING SEWD TWD REGION IN NW FLOW...AREA CONTS IN SLGT RISK,PWS PROG AOA 1.8...CAPES RANGE 1000-2000 J/KG...EHI 1-2...MDT SHEAR. ATTM FOR SAT WILL ADD GUSTY WINDS/HAIL AND HVY RAIN WITH STRONG DYNAMICS ASSCD WITH THIS SYSTEM...WHICH SHLD PASS SOUTH OF M/D BY EARLY SUN MRNG. LESS HUMID WX FOLLOWS SUNDAY INTO COMING WEEK...AND WITH LATEST MDLS RUNS/BLEND WITH ADJ OFFICES...WILL MENTION PRECIP AGAIN FOR THRS IN XNTD. PERSISTENCE MAINTAINED FOR LOW TEMPS TNGT/TAD LWR ON SAT WITH APPROACH OF NEXT SYSTEM. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
Hazardous weather outlook, Aug 15, 5:45 AM EDT, 12 hours 46 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-150930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 545 AM EDT FRI AUG 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ALTHOUGH THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HEAVY DOWNPOURS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS ARE LIKELY ON SATURDAY...MAINLY DURING THE AFTERNOON HOURS AS A COLD FRONT MOVES INTO THE REGION. STRONG DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT MAY BE NEEDED ON SATURDAY.
In the hours before
Special weather statement, Aug 15, 5:22 PM EDT, 1 hour 9 minutes before
OHZ068-152215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 522 PM EDT FRI AUG 15 2003 ...HEAVY DOWNPOURS IN NOBLE COUNTY... STORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS NOBLE COUNTY UNTIL 6:30 PM. SOME OF THE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING, GUSTY WINDS, SMALL HAIL, AND PERIODS OF HEAVY RAIN. THE RAINFALL WILL CAUSE PONDING OF WATER ON ROAD SURFACES AND COULD CAUSE FLOODING IN LOW LYING AREAS. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Aug 15, 5:46 PM EDT, 45 minutes before
OHZ069-152245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 546 PM EDT FRI AUG 15 2003 ...THUNDERSTORMS MOVING ACROSS THE AREA... AT 5:45 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING THROUGH NOBLE COUNTY IN OHIO. THESE STORMS WILL MOVE INTO MONROE COUNTY BETWEEN 6:00 PM AND 6:45 PM. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE STAFFORD AND SYCAMORE VALLEY. BE ALERT FOR HEAVY RAIN...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. IF YOU ARE DRIVING...PLEASE BE AWARE THAT THERE MAY BE PONDING OF WATER AND REDUCED VISIBILITY ALONG AREA ROADWAYS. IF YOU EXPERIENCE HIGH WATER OR HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
Special weather statement, Aug 15, 5:54 PM EDT, 37 minutes before
OHZ048-152300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 554 PM EDT FRI AUG 15 2003 ...THUNDERSTORMS MOVING ACROSS THE AREA... AT 5:53 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL DEVELOPING OVER COSHOCTON COUNTY IN OHIO. THESE STORMS WILL MOVE THROUGH THE COUNTY BETWEEN 6:00 PM AND 7:00 PM. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE COSHOCTON AND WARSAW. BE ALERT FOR HEAVY RAIN...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. IF YOU ARE DRIVING...PLEASE BE AWARE THAT THERE MAY BE PONDING OF WATER AND REDUCED VISIBILITY ALONG AREA ROADWAYS. IF YOU EXPERIENCE HIGH WATER OR HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
Special weather statement, Aug 15, 6:05 PM EDT, 26 minutes before
OHZ058-152315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 605 PM EDT FRI AUG 15 2003 ...THUNDERSTORMS MOVING ACROSS THE AREA... AT 5:45 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING THROUGH GUERNSEY COUNTY IN OHIO. THESE STORMS WILL CONTINUE TO AFFECT THE COUNTY BETWEEN 6:05 PM AND 7:10 PM. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE CAMBRIDGE AND CENTERVILLE. TRAVEL MAY BE DIFFICULT ALONG INTERSTATE 77...INTERSTATE 70...AND ROUTE 22. BE ALERT FOR HEAVY RAIN...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. IF YOU ARE DRIVING...PLEASE BE AWARE THAT THERE MAY BE PONDING OF WATER AND REDUCED VISIBILITY. IF YOU EXPERIENCE HIGH WATER OR HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
Special weather statement, Aug 15, 6:16 PM EDT, 15 minutes before
OHZ040-049-152315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 616 PM EDT FRI AUG 15 2003 ...THUNDERSTORMS MOVING ACROSS THE AREA... AT 6:15 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO SOUTHWEST CARROLL COUNTY IN OHIO. THESE STORMS WILL MOVE INTO HARRISON COUNTY BETWEEN 6:25 PM AND 7:15 PM. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE LEESVILLE AND BOWERSTON. BE ALERT FOR HEAVY RAIN...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. IF YOU ARE DRIVING...PLEASE BE AWARE THAT THERE MAY BE PONDING OF WATER AND REDUCED VISIBILITY. IF YOU EXPERIENCE HIGH WATER OR HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:44 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 61 min |
| Aug 15, 5:27 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 63 min |
| Aug 15, 5:58 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 62 min |
| Aug 15, 6:41 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey | 64 min |
| Aug 15, 7:04 PM EDT | Flash Flood Warning | PBZ | Guernsey | 3 hr |
| Aug 15, 7:05 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 55 min |
| Aug 15, 7:49 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.